Confidence intervals for low dimensional parameters in high dimensional linear models

Cun-Hui Zhang Rutgers University Stephanie S. Zhang Columbia University

Statistics Theory and Methods mathscidoc:1806.33002

Distinguished Paper Award in 2018

Journal of the Royal Statistical Society, 76, 217-242, 2014
The purpose of this paper is to propose methodologies for statistical inference of low dimensional parameters with high dimensional data.We focus on constructing confidence intervals for individual coefficients and linear combinations of several of them in a linear regression model, although our ideas are applicable in a much broader context.The theoretical results that are presented provide sufficient conditions for the asymptotic normality of the proposed estimators along with a consistent estimator for their finite dimensional covariance matrices. These sufficient conditions allow the number of variables to exceed the sample size and the presence of many small non-zero coefficients. Our methods and theory apply to interval estimation of a preconceived regression coefficient or contrast as well as simultaneous interval estimation of many regression coefficients. Moreover, the method proposed turns the regression data into an approximate Gaussian sequence of point estimators of individual regression coefficients, which can be used to select variables after proper thresholding. The simulation results that are presented demonstrate the accuracy of the coverage probability of the confidence intervals proposed as well as other desirable properties, strongly supporting the theoretical results.
No keywords uploaded!
[ Download ] [ 2018-06-11 09:41:36 uploaded by CHZhang ] [ 2779 downloads ] [ 0 comments ]
  title={Confidence intervals for low dimensional parameters in high dimensional linear models},
  author={Cun-Hui Zhang, and Stephanie S. Zhang},
  booktitle={Journal of the Royal Statistical Society},
Cun-Hui Zhang, and Stephanie S. Zhang. Confidence intervals for low dimensional parameters in high dimensional linear models. 2014. Vol. 76. In Journal of the Royal Statistical Society. pp.217-242.
Please log in for comment!
Contact us: | Copyright Reserved